Patient Leaflet Updated 23-May-2013 | THE BOOTS COMPANY PLC
Ibuprofen 100mg/5ml Suspension Orange
Information for the user
Almus Ibuprofen 3 Months Plus 100 mg/5 ml Suspension Orange Flavour
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to give it carefully to get the best results from it.
What this medicine is for
This medicine contains Ibuprofen which belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs) which act to relieve pain, swelling (inflammation) and reduce fever.
It can be used for the fast, effective relief of mild to moderate pain such as teething pain, toothache, other dental pain, sore throat, headaches, minor aches and sprains and rheumatic and muscular pain. It can also be used to relieve the symptoms of colds and flu and to reduce fever, including fever after vaccination at 3 months of age.
Before you give this medicine
This medicine can be given to children from the age of 3 months. However, some children should not be given this medicine or you should seek the advice of their pharmacist or doctor first.
Do not give:
Talk to your pharmacist or doctor:
If your child takes other medicines
Before you give this medicine, make sure that you tell your pharmacist about ANY other medicines you might be giving to the child at the same time, particularly the following:
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for your child, including herbal and homeopathic remedies.
Other important information
Risk of heart attack or stroke: Ibuprofen may increase the risk if your child takes large amounts for a long time. The risk is small. Give the lowest amount for the shortest possible time to reduce this risk.
Information about some of the ingredients: Maltitol liquid may have a mild laxative effect. Each 5 ml spoonful contains 2.1 g maltitol. This provides 5 kcal per 5 ml spoonful.
Information for adults intending to take this medicine
All the information in this leaflet applies to you as well.
If you are elderly you may be more likely to have some of the possible side effects listed later in the leaflet.
If you smoke talk to your pharmacist or doctor before you take this medicine (see “Risk of heart attack or stroke” above).
Pregnancy: Do not take this medicine if you are in the last 3 months of pregnancy. Talk to your pharmacist or doctor if you are in the first 6 months of pregnancy.
Breastfeeding: Talk to your pharmacist or doctor before you take this medicine.
If you are a woman of childbearing age taking this medicine, it may reduce your ability to become pregnant. This effect will be reversed on stopping the medicine.
Do not take this medicine if you have taken mifepristone (for termination of pregnancy) in the last 12 days.
How to give this medicine
Check the cap seal is not broken before first use. If it is, do not give the medicine.
It is important to shake the bottle for at least 10 seconds before use.
Always use the syringe supplied with the pack. The syringe can be used to measure 2.5 ml or 5 ml by drawing the liquid to the correct mark on the syringe.
Give this medicine to your child to swallow.
For age 3 months up to 6 months weighing over 5kg: Give 2.5 ml three times in 24 hours.
For age 6 months up to 1 year: Give 2.5 ml three to four times in 24 hours.
For age 1 year up to 4 years: Give 5 ml three times in 24 hours.
For age 4 years up to 7 years: Give 7.5 ml three times in 24 hours.
For age 7 years up to 10 years: Give 10 ml three times in 24 hours.
Don’t give more often than every 4 hours
Give the lowest amount for the shortest possible time to relieve the symptoms.
If symptoms worsen at any time, talk to your doctor.
For a child of 3 to 6 months of age, if symptoms do not go away within 24 hours talk to your doctor.
For a child of 6 months of age and over, if symptoms do not go away within 3 days talk to your doctor.
For fever relief after vaccination at 3 months of age: Give 2.5 ml. Give a second 2.5 ml after 6 hours, if you need to. Don’t give any more medicine. See your doctor if fever continues.
Do not give more than the amount recommended above.
Do not give to children under 3 months of age.
Directions for using the syringe:
1. Shake the bottle for at least 10 seconds before use.
2. Push the syringe firmly into the plug (hole) in the neck of the bottle.
3. To fill the syringe, turn the bottle upside down. Whilst holding the syringe in place, gently pull the plunger down drawing the medicine to the correct mark (2.5 ml or 5 ml) on the syringe.
4. Turn the bottle the right way up, and then gently twist the syringe to remove from the bottle plug.
5. Place the end of the syringe into the child’s mouth, normally to the side of the mouth between the gums and cheek. Press the plunger down to slowly and gently release the medicine.
6. If the table above advises you to give more than 5 ml of the medicine, repeat steps 2 to 5 to give your child the correct amount of medicine.
After use replace the cap on the top of the bottle tightly. Store all medicines out of the sight and reach of children.
Wash the syringe in warm water and allow to dry.
If you give too much: Talk to a doctor straight away. Take the medicine and this leaflet with you.
Possible side effects
Most people will not have problems, but some may get some.
If your child gets any of these serious side effects, stop giving the medicine. See a doctor at once:
If your child gets any of the following side effects see your pharmacist or doctor:
If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.
How to store this medicine
Do not store above 25°C.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton.
What is in this medicine
Each 5 ml of oral suspension contains Ibuprofen 100 mg, which is the active ingredient.
As well as the active ingredient, the suspension also contains purified water, maltitol liquid (E965), glycerol (E422), xanthan gum, sodium citrate, citric acid, sodium saccharin, sodium chloride, polysorbate 80, domiphen bromide, orange flavour.
The pack contains 100 ml of off-white, orange-flavoured syrupy suspension.
Who makes this medicine
Manufactured for the MA Holder
Leaflet prepared February 2013
1 Thane Road West, Beeston, Nottingham, NG2 3AA
+44 (0)1159 592 565
+44 (0)1159 595 165